MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: customer returned (6) loose 3/10cc, 8mm syringes.Customer states that the needles would not draw insulin.One syringe exhibited the hub assembly separated from the barrel and this will be investigated under investigation child records (b)(6) and (b)(6).All remaining samples were tested and all were able to draw and expel properly without any observed defects.A review of the device history record was completed for batch # 9324122 all inspections were performed per the applicable operations qc specifications.There was one notification [200865195] noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause cannot be determined at this time as the issue is unconfirmed.Based on the above, no additional investigation and no capa/sa is required at this time.
 
Event or Problem Description
It was reported that 2 bd¿ insulin syringes failed to aspirate insulin during use.The following information was provided by the initial reporter: "stated, needle would not draw insulin".

Brand Name
BD INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12104396
Report Number1920898-2021-00716
Device Sequence Number19883439
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number928858
Device Catalogue Number928858
Device Lot Number9324122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1